MAUDE Adverse Event Report: RSP; RSP, HEAD DISTRACTOR

RSP; RSP, HEAD DISTRACTOR
Catalog Number 804-02-035
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Complaint: the incident occured while removing a glenosphere trial from the patient during surgery.The patient was tight and there was not much space to insert/remove the trial and instrument.Tip of trial removal t-handle bent during this removal.
 
Event or Problem Description
Instrument failure: the incident occured while removing a glenosphere trial from the patient during surgery.The patient was tight and there was not much space to insert/remove the trial and instrument.Tip of trial removal t-handle bent during this removal.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this complaint was a instrument failure reported as damage incurred from prolonged use and through misuse or rough handling of surgical instruments.The healthcare professional indicated that this event occurred during surgery, near the patient.No risk or adverse event was reported by the surgeon.The surgery was completed as intended, with no delay.The instrument was inspected prior to use and was deemed acceptable for use based on its appearance.The agent was present during surgery and was able to source a suitable replacement device.The device was returned to manufacturer and rma examination was completed.A review of the instrument's device history record (dhr) revealed the instrument, when released for use, met design and manufacturing requirements.There was no non-conforming material report (ncmr) associated with the production of the instruments that are related to the reported issue.Complaint database review shows four prior complaints filed against the instrument's item number that reports a similar failure.No prior complaints report past instances of these instruments being affected by this failure.Review also shows no prior complaints against the instruments' lot number.The summary of complaints: 1 thread damaged & 3 bent.The root cause of this complaint is likely attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction or issue.There are no indications that this instrument has a systemic design or material deficiency.Therefore, no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.Rma examination: the reported instrument was returned to djo and after further examination, shows that the tip of the rsp, head distractor is bent, confirming the complaint.The reported condition could possibly be a result of heavy use/misuse/wear and care must be taken to avoid compromising their performance.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
RSP
Common Device Name
RSP, HEAD DISTRACTOR
MDR Report Key12561821
Report Number1644408-2021-01058
Device Sequence Number1205855
Product Code PHX
UDI-Device Identifier00888912147217
UDI-Public(01)00888912147217
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number804-02-035
Device Lot Number69071L02
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/27/2021
Supplement Date Received by Manufacturer10/19/2021
Initial Report FDA Received Date10/01/2021
Supplement Report FDA Received Date10/27/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age78 YR